|Restarting HIV meds
Apr 8, 2013
Dear Dr. Young, I have been living with HIV since 10 years and was on contol on 3 drug regimen of lamivudine+zidovidine(Duovir) and Efavirenz since 9 years and last year was not able to adhere to my medications regularly last 1 year. I took my recent test on 20th february 2013 and my CD4 was 524 and Viral load was 10,534 copies /ml. I am taking my medications regularly since last 2 months, I am worried in view of recent spate of URTIs; what shall I do now? Wait for the 3 drug regiment to take effect?
| Response from Dr. Young
Hello and thanks for posting.
Interpreting a viral load after resumption of treatment requires some knowledge of where the viral load was before treatment. A viral load of 10,000 gives me some concerns that the current medications might not be working well enough. On the other hand, if your off treatment viral load was 500,000, a drop to 10,000 isn't too bad.
The recent URIs don't give me too much concern, but make sure that your adherence remains as high as possible, and communicate to your care provider about your questions- make sure you attend the next follow up appointment for the lab and symptoms check.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes A Symptom Of Acute HIV Infection?
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Itchy Balls After Touching Vagina Sign Of HIV AIDS
- Red Spots After Sex With Hooker Worried I Have HIV
- Sore Throat After Receiving Head Worried I Have HIV
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.